|Am I wasting?!?!?
Apr 7, 1999
I am on viracept, ddi and zerit my t-cells are 300 and my viral load is 500. I've had diarrhea for almost a year now. My doctor says perhaps I should change medications but I have no other side effects and I have tried other
My doctor checked for MAC and other possibilities for the diarrhea and it all came up negative. I have lost 20 pounds during this year (I was overweight so I'm not unhappy about this!) Can you let me know if there is any danger for having diarrhea for such a long time? Do you have any recommendations for stopping it?
Response from Dr. Fisher
Your diarrhea is probably from the viracept and ddI. To be certain a work-up including stool cultures (and smears) as well as colonoscopy is reasonable. Yes, chronic diarrhea is not good for human beings...fluid, nutrient, mineral losses. If you absolutely cannot change antiretrovirals and if your GI work-up fails to find another cause, then certain antidiarrheal medications can be taken regularly (even daily). I expect Dr Dieterich will give additional info.
Alvan Fisher, M.D.
my bowels are irritable...and so a i
- How Long Should I Wait To Take An Hiv Test After Being Raped?
- Small Red Blotches On Stomach And Hiv
- Hiv Symptoms 8 Weeks After Exposure
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- Is Loss Of Appetite A Sign Of Hiv?
- What Are The Chances Of Transmitting Chlamydia After One Time?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.